EconPapers    
Economics at your fingertips  
 

Confronting model misspecification in macroeconomics

Daniel Waggoner and Tao Zha

Journal of Econometrics, 2012, vol. 171, issue 2, 167-184

Abstract: We estimate a Markov-switching mixture of two familiar macroeconomic models: A richly parameterized DSGE model and a corresponding BVAR model. We show that the Markov-switching mixture model dominates both individual models and improves the fit considerably. Our estimation indicates that the DSGE model plays an important role only in the late 1970s and the early 1980s. We show how to use the mixture model as a data filter for estimation of the DSGE model when the BVAR model is not identified. Moreover, we show how to compute the impulse responses to the same type of shock shared by the DSGE and BVAR models when the shock is identified in the BVAR model. Our exercises demonstrate the importance of integrating model uncertainty and parameter uncertainty to address potential model misspecification in macroeconomics.

Keywords: Markov-switching mixture; Heterogenous models; Regime-dependent weights; Model uncertainty; Parameter uncertainty; Impulse responses; Policy analysis (search for similar items in EconPapers)
JEL-codes: C52 E2 E4 (search for similar items in EconPapers)
Date: 2012
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (72)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407612001601
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Confronting Model Misspecification in Macroeconomics (2012) Downloads
Working Paper: Confronting model misspecification in macroeconomics (2010) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:171:y:2012:i:2:p:167-184

DOI: 10.1016/j.jeconom.2012.06.013

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:econom:v:171:y:2012:i:2:p:167-184